Mississippi, 2004

Hail in Mississippi, July 8, 2004

July 8, 2004 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 8, 2:00 AM CST, 10 hours 50 minutes earlier.

Area forecast discussion, Jul 8, 2:00 AM CST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 AM CDT THU JUL 8 2004

.SHORT TERM...CURRENT SET OF ZONES AND GRIDS LOOKED TO BE IN PRETTY
GOOD SHAPE THROUGH SATURDAY.  EXPECT GOOD CHANCE TO LIKELY POPS OVER
REGION TODAY AS UPPER TROFINESS AND WEAK SHORTWAVE ENERGY GRADUALLY
EXITS STAGE RIGHT.  SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM
ACTIVITY OVER GULF COASTAL WATERS EARLY THIS MORNING RESULTING FROM
WEAK SHORTWAVE JUST WEST OF FCST AREA.  THIS FEATURE...COMBINED WITH
ABUNDANT LOLVL MOISTURE...AFTERNOON HEATING...AND LOLVL BOUNDARIES
(IE-OUTFLOWS AND SEA BREEZE) SHOULD RESULT IN ONE MORE DAY OF FAIRLY
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY.  WHILE NO SIGNIFICANT
SEVERE WEATHER IS EXPECTED TODAY...WILL AGAIN HAVE THE POTENTIAL FOR
VERY HEAVY RAINFALL AND INTENSE LIGHTNING.  BY LATE FRIDAY AND
ESPECIALLY SATURDAY...MID/UPPER RIDGING BUILDS OVER FCST AREA...
SIMILAR TO THE EARLY PART OF THIS WEEK WHEN THERE WAS LESS
CONVECTION.  SEA BREEZE CIRCULATION WILL BE PRIMARY FORCING
MECHANISM OVER THE WEEKEND...SO WILL GO WITH LOW END CHANCE POPS
COASTAL ZONES AND ONLY ISOLATED POPS OVER INTERIOR FOR SATURDAY.
NEAR CLIMO TEMPS THROUGH PERIOD WITH LOW/MID 90 MAXES AND LOW/MID 70
MINS.

&&

.EXTENDED...SFC HIGH PRESSURE REMAINS IN PLACE OVER SERN STATES WITH
MID/UPPER LEVEL RIDGE BUILDING AS WELL.  MOST OF EXTENDED PERIOD
FCST CALLS FOR CLIMO FOR THIS TIME OF THE YEAR...WITH LOW END CHANCE
POPS EACH DAY...WITH SEA BREEZE CONTINUING TO BE THE PRIMARY FORCING
MECHANISM.

&&

.MARINE...A WEAK HIGH PRESSURE RIDGE WILL CONTINUE OVER THE EASTERN
GULF THROUGH SUNDAY WITH LITTLE CHANGE IN WINDS AND SEAS EXPECTED.
LIGHT ONSHORE FLOW WILL CONTINUE...WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY NEAR SHORE...THROUGH THE PERIOD.

&&

.FIRE...NO HEADLINES WITH AFTERNOON RHS AND DISPERSIONS WELL BELOW
CRITICAL LEVELS...AND WIDESPREAD RAINFALL EXPECTED FOR AT LEAST ONE
MORE DAY.

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     90 75 91 74 / 60 30 40 10
PENSACOLA  90 76 91 76 / 50 30 40 10
DESTIN     90 76 91 76 / 60 30 30 10
EVERGREEN  90 71 92 70 / 60 30 40 10
WAYNESBORO 91 73 90 71 / 60 30 40 10
CAMDEN     90 71 92 70 / 60 30 40 10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

 12/SHEPHERD
Hazardous weather outlook, Jul 8, 4:00 AM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU JUL 8 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081730-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT THU JUL 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WEAK UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE
ATMOSPHERE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
AREA TODAY. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...SOME
STORMS COULD BECOME STRONG...PRODUCING PERIODS OF HEAVY RAIN...GUSTY
WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE
THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER
SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 8, 8:10 AM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
910 AM CDT THU JUL 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0715 PM     LIGHTNING        FLORALA                 31.00N 86.33W
07/07/2004                   COVINGTON          AL   EMERGENCY MNGR

            *** 1 FATAL *** A MALE WAS HIT BY LIGHTNING AND KILLED.
            HIS BODY WAS NOT DISCOVERED FOR THREE HOURS.

&&

GB

The radar

The Mobile radar (KMOB), 65 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stone

When
July 8, 12:50 PM CST to 12:52 PM CST
Where
Stone County, Ramsey Spgs
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.767, -88.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414142.